MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Model Number N/A
Medical Device Problem Code Missing Value Reason (3192)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 03/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report was received on 27 of march 2018, it was determined at that time not to be a reportable event.On 06 of june 2018, new information was provided leading to the need to report this case.Mdr was filed today, 27 of june 2018.
 
Event or Problem Description
Case received on 27march2018: patient received a single orthovisc injection on (b)(6) 2018 (tolerated without difficulty).On (b)(6) 2018 patient presented knee pain and was treated with morphine injection and rx for motrin.On (b)(6) 2018 patient complained of swelling and pain, treated with 40 mg of kenalog w/ lidocaine to reduce swelling.On (b)(6) 2018, patient states that pain has continued and has been ordered for an mri.Awaiting mri results as of (b)(6) 2018.Update information leading to mdr filing received on 06june2018: reaction occured within 48 hours of injection.Patient was treated with an incision and drainage of the afflicted knee.Lot number was also provided on this date.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggins ave
bedford MA 01730
MDR Report Key7642604
Report Number3007093114-2018-00007
Device Sequence Number14081541
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot NumberN170039A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR